Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Is Amoxicillin effective at treating strep throat?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 10406 Questions
Question
I have strep throat. I started amoxicillin yesterday, but it seems the swelling in my throat is worse. Is this to be expected? How soon should the medication kick in?
Tue, 22 May 2018 in Infections
 
 
Answered by Dr. Michelle Gibson James 1 hour later
Brief Answer:
can take a few days

Detailed Answer:
HI, thanks for using healthcare magic

The antibiotic would not start having an effect till day 2 in most cases, at that time, the effect would still be minimal but would continue to improve.

The swelling is part of the body's inflammatory response to the infection

You may want to consider the use of anti inflammatory medication such as naproxen, cataflam or ibuprofen. One of these should be able to reduce your discomfort

The use of topical meds such as chloroseptic spray or gargle or covonia throat spray or diflam or soluble aspirin , may also help as well

I hope this helps , feel free to ask any other questions

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor